Alert archive / Oklahoma / Flash Flood Warnings in 2007

Flash Flood Warning 17, NWS Amarillo, TX

July 12, 2007Texas County, Oklahoma

NWS Amarillo, TX issued this flash flood warning at Jul 12, 2007, 7:08 PM CDT for Texas County, Oklahoma. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 12, 2007, 7:08 PM CDT (00:08 UTC)
Expired
Jul 12, 2007, 9:15 PM CDT
In force
2 hr
Issued by
NWS Amarillo, TX
Area
Whole counties

County Texas County, OK

The radar

The Amarillo radar (KAMA), 170 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 12, 7:10 PM CDTFLASH FLOODGuymon, OKGUYMON POLICE REPORTED THAT THEY CLOSED MAIN STREET IN GUYMON BETWEEN 4TH STREET AND 7TH STREET DUE TO FLOODING. ROAD WAS CLOSED AROUND 710 PM AND IS STILL CLOSED AS OF 730 PM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.1 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2007-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2007-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-233 J/kg
Mixed-layer LCL
1960 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KAMA 130008
FFWAMA
OKC139-130215-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
708 PM CDT THU JUL 12 2007

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN TEXAS COUNTY IN THE PANHANDLE OF OKLAHOMA...
  THIS INCLUDES THE CITY OF GUYMON...

* UNTIL 915 PM CDT

* AT 706 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
  FLOODING FROM A THUNDERSTORM 8 MILES EAST OF GOODWELL...OR ABOUT 8
  MILES SOUTH OF GUYMON...MOVING SOUTH AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  TEXHOMA

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
AMARILLO.

LAT...LON 3649 10189 3650 10099 3674 10106 3675 10189

$$

KJS
1 follow-up statement
000 
WGUS74 KAMA 130135
FFSAMA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
830 PM CDT THU JUL 12 2007

OKC139-130215-
TEXAS OK-
830 PM CDT THU JUL 12 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
SOUTHERN TEXAS COUNTY...

GUYMON POLICE DEPARTMENT REPORTED THAT MAIN STREET IN GUYMON BETWEEN 
4TH STREET AND 7TH STREET WAS CLOSED DUE TO FLOODING. THE ROAD WAS 
CLOSED AT 710 PM AND IS STILL CLOSED AS OF 830 PM. MODERATE RAIN 
CONTINUES ACROSS SOUTHERN TEXAS COUNTY WHICH WILL MAINTAIN THE 
FLOODING SITUATION. THE RAIN WILL MOVE SOUTH AT 10 MPH.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
AMARILLO.

LAT...LON 3649 10189 3650 10099 3674 10106 3675 10189

$$

KJS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 3:45 PM CDT, 3 hours 23 minutes earlier.

Area forecast discussion, Jul 12, 3:45 PM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
345 PM CDT THU JUL 12 2007

.DISCUSSION...
DIFFICULT FORECAST THIS EVENING AS MULTIPLE FACTORS ARE COMING INTO
PLAY ACROSS THE PANHANDLES. FIRST ISSUE WILL BE AN MCV THAT IS
ROTATING UP FROM SOUTHEASTERN NEW MEXICO TOWARDS THE AREA THAT IS
HELPING TO SPARK STORMS ACROSS THE SOUTH PLAINS. THIS MIGHT HELP AN
INITIAL ROUND OF CONVECTION TO DEVELOP ACROSS THE SOUTHWESTERN
PORTIONS OF THE FORECAST AREA. SECOND ISSUE WILL BE A SHORTWAVE
MOVING AROUND THE RIDGE AND SLIDING ACROSS THE AREA LATE TONIGHT
INTO TOMORROW MORNING. WHETHER OR NOT OUTFLOW BOUNDARIES FROM THE
ACTIVITY THIS AFTERNOON OR EVENING WILL HURT OR HELP THE EXPECTED
DEVELOPMENT OF AN MCS WILL HAVE TO BE SEEN. NEXT IS THE COLD FRONT
CURRENTLY PUSHING INTO NEBRASKA THAT COULD ALSO HELP TO GET
THUNDERSTORMS INITIATED ACROSS COLORADO THAT WILL DROP INTO THE AREA.
TOPPING THINGS OFF IS A VERY MOIST ATMOSPHERE AS ANALYSIS OF THE
12Z UPPER-AIR DATA SHOWS DEEP MOISTURE ROTATING ACROSS THE REGION AT
850 AND 700 HPA THANKS TO AN AREA OF HIGH PRESSURE ALONG THE TEXAS
GULF COAST.

WITH ALL THESE THINGS IN MIND...WILL LIKELY SEE ISOLATED TO WIDELY
SCATTERED SHOWERS AND STORMS CONTINUE THROUGH THE AFTERNOON AND EARLY
EVENING HOURS THANKS TO AN UNSTABLE ATMOSPHERE AND LIFT FROM THE NEW
MEXICO MCV. HIGHEST POP CHANCES HOWEVER HINGE ON THE SHORTWAVE
INITIATING STORMS TO THE NORTHWEST OF THE AREA AND THESE PUSHING
ACROSS THE AREA LATE TONIGHT INTO EARLY TOMORROW MORNING. TOYED WITH
THE IDEA OF ISSUING A FLASH FLOOD WATCH FOR THE NORTHEASTERN
PANHANDLES AS MODELS ARE SPITTING OUT QUITE A BIT OF PRECIPITATION.
FEEL THAT STORMS SHOULD BE MOVING FAST ENOUGH...AREAS OF HEAVIEST
RAINFALL WILL BE LOCALIZED... AND LACK OF RECENT HEAVY RAINFALL WILL
PRECLUDE WIDESPREAD FLASH FLOODING. HOWEVER...WOULD NOT BE SURPRISED
TO SEE SOME AREAS NORTH AND EAST OF A GOODWELL TO MIAMI LINE RECEIVE
2-4 INCHES OF RAINFALL /IF/ THE MCS DEVELOPS. MCV OVER NEW MEXICO
COULD THROW A WRENCH INTO THINGS BUT FEEL THAT THE STRENGTH OF THE
SHORTWAVE WILL HELP TO OVERCOME ANY INFLUENCES THE MCV MIGHT HAVE.
HAVE ALSO CONTINUED SEVERE WORDING AS INITIAL STAGES OF THE MCS COULD
HAVE HAIL AND WIND BUT AS COLD POOL BECOMES ORGANIZED AND MCS
MATURES...DAMAGING WIND THREAT WILL BECOME DOMINANT.

TRAILING EDGE OF MCS COULD LINGER ACROSS THE SOUTHEASTERN TEXAS
PANHANDLE BY SUNRISE TOMORROW AND HAVE LEFT CHANCE POPS IN ACROSS
THIS AREA. COLD FRONT WILL LIKELY BECOME MASKED BY THE OUTFLOW FROM
THE MCS AND HAVE PRETTY MUCH KEPT WINDS OUT OF THE EAST TOMORROW
AFTERNOON INDICATING A POST-FRONTAL AIRMASS. PRECIP CHANCES LOOK TO
BE SLIM RIGHT NOW FOR ALL BUT THE FAR SOUTHEAST TEXAS PANHANDLE FOR
TOMORROW NIGHT THANKS TO A SOMEWHAT MORE STABLE AIRMASS IN PLACE.
HAVE ALSO GONE WITH SLIGHT CHANCE POPS FOR SATURDAY NIGHT AS MODELS
ARE TRYING TO BRING ANOTHER FRONT DOWN THE PLAINS INTO THE REGION.
WILL HAVE TO SEE IF THIS DEVELOPS OR NOT AS THE NAM IS BREAKING OUT A
BIT OF PRECIP WHILE THE GFS REMAINS SOMEWHAT DRIER.

REST OF THE FORECAST WAS LEFT INTACT AS MAJORITY OF TIME WAS SPENT
TRYING TO FIGURE OUT WHAT THE FIRST 48 HOURS OF THE FORECAST WILL
BRING. A QUICK GLANCE OF THE 12Z EXTENDED MODEL DATA SHOWS THAT THE
RIDGE TRIES TO BUILD BACK OVER THE REGION WITH ANOTHER LOW TRYING TO
DEVELOP AT 500 HPA ACROSS SOUTH TEXAS. LOCATION OF THIS LOW/SHEAR
AXIS COULD HAVE AN INFLUENCE ON OUR WEATHER BUT DECIDED NOT TO MAKE
ANY CHANGES TO THE EXTENDED FOR NOW.

JORDAN

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                66  84  63  90  63 /  70  20  10  10  20
BEAVER OK                  67  87  61  91  63 /  80  20  10   5  20
BOISE CITY OK              64  84  62  91  62 /  70  20  10   5  20
BORGER TX                  68  88  67  94  68 /  70  20  10   5  20
BOYS RANCH TX              68  87  62  91  63 /  60  20  10  10  20
CANYON TX                  66  84  62  89  61 /  60  20  10  10  20
CLARENDON TX               67  85  64  89  66 /  70  30  10  10  20
DALHART TX                 64  85  60  91  60 /  60  20  10   5  20
GUYMON OK                  67  85  63  90  64 /  80  20  10   5  20
HEREFORD TX                65  85  62  89  63 /  50  20  10  10  20
LIPSCOMB TX                67  85  63  90  63 /  80  30  10   5  20
PAMPA TX                   67  84  65  90  66 /  70  30  10   5  20
SHAMROCK TX                67  84  64  89  66 /  70  40  20  10  20
WELLINGTON TX              71  84  65  92  68 /  70  50  20  10  20

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

07/17
Hazardous weather outlook, Jul 12, 6:00 PM CDT, 1 hour 8 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
600 PM CDT THU JUL 12 2007

OKZ001>003-TXZ001>020-131100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
600 PM CDT THU JUL 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1 AM CDT FOR ALL
OF THE OKLAHOMA PANHANDLE AND THE NORTHERN AND WESTERN TEXAS
PANHANDLE. THERE REMAINS A SLIGHT RISK OF SEVERE THUNDERSTORMS
THROUGH TONIGHT ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. THE PRIMARY
THREATS FROM THESE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA
PANHANDLES FRIDAY THROUGH SATURDAY NIGHT AS A SERIES OF MINOR
UPPER LEVEL LOW PRESSURE SYSTEMS AFFECTS THE SOUTHERN HIGH PLAINS. A
FEW STORMS MAY BECOME SEVERE EACH DAY...WITH LARGE HAIL AND DAMAGING
WINDS EXPECTED TO BE THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGERS AND SPOTTER GROUPS SHOULD MONITOR THE SITUATION
THROUGH TONIGHT FOR POSSIBLE ACTIVATION.

SCHNEIDER

In the hours before

Special weather statement, Jul 12, 4:37 PM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
437 PM CDT THU JUL 12 2007

TXZ013-014-122200-
CARSON TX-GRAY TX-
437 PM CDT THU JUL 12 2007

...STRONG THUNDERSTORMS IN NORTHEASTERN CARSON AND NORTHERN GRAY
COUNTIES...

AT 437 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER KINGSMILL MOVING SOUTHWEST AT 5 MPH.

THIS STORM HAS A HISTORY OF PRODUCING SMALL HAIL AND STRONG WINDS.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN NORTHEASTERN CARSON AND NORTHERN GRAY COUNTIES...INCLUDING
THE CITY OF PAMPA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.
Special weather statement, Jul 12, 4:53 PM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
453 PM CDT THU JUL 12 2007

TXZ016-017-122300-
DEAF SMITH TX-RANDALL TX-
453 PM CDT THU JUL 12 2007

...STRONG THUNDERSTORM IN NORTHEASTERN DEAF SMITH AND NORTHWESTERN
RANDALL COUNTIES...

AT 453 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF UMBARGER MOVING NORTH AT 15
MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN NORTHEASTERN DEAF SMITH AND NORTHWESTERN RANDALL
COUNTIES...INCLUDING THE CITY OF CANYON...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.
Special weather statement, Jul 12, 5:01 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
501 PM CDT THU JUL 12 2007

OKZ002-122300-
TEXAS OK-
501 PM CDT THU JUL 12 2007

...STRONG THUNDERSTORM IN NORTHERN TEXAS COUNTY...

AT 501 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF HOUGH MOVING NORTHEAST AT 5 MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN NORTHERN TEXAS COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING
WEATHER CONDITIONS.
Special weather statement, Jul 12, 5:04 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
504 PM CDT THU JUL 12 2007

TXZ013-014-122300-
CARSON TX-GRAY TX-
504 PM CDT THU JUL 12 2007

...STRONG THUNDERSTORM IN EAST CENTRAL CARSON AND WESTERN GRAY
COUNTIES...

AT 504 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES SOUTHEAST OF WHITE DEER MOVING SOUTH AT
15 MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN EAST CENTRAL CARSON AND WESTERN GRAY COUNTIES...INCLUDING
THE CITY OF PAMPA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.
Local storm report, Jul 12, 6:29 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
629 PM CDT THU JUL 12 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0627 PM     TSTM WND GST     2 W GUYMON              36.69N 101.52W
07/12/2007  M59 MPH          TEXAS              OK   ASOS

&&

JJB
Local storm report, Jul 12, 6:39 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
639 PM CDT THU JUL 12 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0632 PM     TSTM WND GST     2 W GUYMON              36.69N 101.52W
07/12/2007  M59 MPH          TEXAS              OK   ASOS

            GUYMON ASOS REPORTED A SECOND WIND GUST OF 59 MPH AT
            632 PM.

&&

JJB

Nearby

Flash Flood Warnings in Oklahoma, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.